MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy
Model Number 2077-01
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a detachment occurred resulting in a retained device fragment.The 80-90% stenosed target lesion was located in the severely tortuous and severely calcified circumflex (cx) artery.A 1.25mm rotapro and a rotawire drive were selected for use.During the procedure, the wire was placed across the mid cx vessel but could not be delivered distally.Ablation was performed at 172,000rpm and the burr successfully crossed the calcified portion of the lesion.Dynaglide mode was then activated to retract the burr from the vessel.During removal, the distal tip of the rotawire separated due to burr contact with the distal portion of the wire.The burr and proximal portion of the rotawire were successfully removed from the patient; however, a short distal wire fragment remained within the vessel.Echo was performed and no pericardial effusion was found.A stent was placed over the wire fragment anchoring it to the vessel wall.The procedure was completed and the patient was stable post procedure.
 
Event or Problem Description
It was reported that a detachment occurred resulting in a retained device fragment.The 80-90% stenosed target lesion was located in the severely tortuous and severely calcified circumflex (cx) artery.A 1.25mm rotapro and a rotawire drive were selected for use.During the procedure, the wire was placed across the mid cx vessel but could not be delivered distally.Ablation was performed at 172,000rpm and the burr successfully crossed the calcified portion of the lesion.Dynaglide mode was then activated to retract the burr from the vessel.During removal, the distal tip of the rotawire separated due to burr contact with the distal portion of the wire.The burr and proximal portion of the rotawire were successfully removed from the patient; however, a short distal wire fragment remained within the vessel.Echo was performed and no pericardial effusion was found.A stent was placed over the wire fragment anchoring it to the vessel wall.The procedure was completed and the patient was stable post procedure.It was further reported that no attempts were performed to retrieve the fragment and that the procedure was completed with the original device.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.With all the available information, boston scientific concludes: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition, following a review of the reported event details, available information, and product record review.It is most likely that the presence of reported anatomical factors presented a constriction over the device and increase the friction when the device was advancing through the lesion, reducing the mobility and generating the reported issues.To conclude, regarding the patient and impact code of unretrieved device fragments (udf), additional device required and imaging required according to the event description, the distal tip detachment of device or device component and guidewire difficult to advance may have been caused by a possible device malfunction that resulted in the reported issues.Therefore, adverse event related to patient condition is assigned as the as-analyzed cause code to the reported patient and impact code.

Brand Name
ROTAWIRE Drive
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50671211
Report Number2124215-2026-47820
Device Sequence Number9540184
Product Code MCX
UDI-Device Identifier08714729996262
UDI-Public(01)08714729996262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-01
Device Catalogue Number2077-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date09/08/2026
Supplement Report FDA Received Date10/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown